MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC (TM) SINGLE-USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC (TM) SINGLE-USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404112
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results the returned accutrac single-use holmium laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The laser fiber measured 315.7 cm from the end of the connector to the end of the fiber body.The exposed glass tip measured 4 mm and appeared in good condition.A functional evaluation revealed that there was distorted light from the sma connector, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported event of the laser fiber stopped working was confirmed.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A fiber broken within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an accutrac single-use holmium laser fiber was used in a kidney stone removal procedure to treat kidney stones performed on (b)(6) 2021.The laser unit used was a auriga laser console.During the procedure, the beam only lit briefly before the laser fiber gave a loud crack and stopped working.The fiber was connected and disconnected several times to troubleshoot the problem.The fiber was removed and the procedure was completed with another accutrac single-use holmium laser fiber.There were no patient complications reported as a result of this event.Note: this event has been deemed reportable based on the investigation finding that the laser fiber was broken within the connector.

Brand Name
ACCUTRAC (TM) SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13758498
Report Number3005099803-2022-01305
Device Sequence Number5801066
Product Code GEX
UDI-Device Identifier08714729802709
UDI-Public08714729802709
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2024
Device Model NumberM0068404112
Device Catalogue Number840-411
Device Lot Number0000010591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Initial Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown